MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70PM-SY-EU
Medical Device Problem Codes Defective Alarm (1014); No Flow (2991)
Health Effect - Clinical Code Coma (2417)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while in use on a home care patient, this ht70 ventilator suddenly stopped working and there was no alarm or codes generated.The patient turned blue, and was unconscious afterwards.The patient was removed from the ventilator and manually ventilated via an ambu bag.When the ambulance arrived, the patient's oxygen (o2) saturation was at 50 %, and the end-tidal carbon dioxide (etco2) was at 80 mmhg.The patient was placed on an alternate ventilator and the o2 saturation and carbon dioxide (co2) improved but the patient remained unresponsive.The patient was admitted to the hospital due to drop in glasgow coma scale.
 
Additional Manufacturer Narrative
H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.The device logs were reviewed and confirmation made that there was an unexpected shut down of the device at the time of the reported event.Section e initial reporter: hamad medical corporation is not a facility but a home healthcare service.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Section d9 updated due to device return section e facility added section h6 evaluation codes updated due to analysis of device returned method code (annex b): remove b17 and add b01 result code (annex c): remmove c20 and add c02 conclusion code (annex d): remove d15 and add d01 component code (annex g): remove g07003 and add g0201201 h3 device evaluation summary: it was reported that while in use on a patient, this ht70 ventilator suddenly stopped working and there was no alarm or codes generated.The ventilator was returned to the r<(>&<)>d facility in carlsbad for evaluation.A visual inspection of the internal components of the ventilator revealed damage to two components on the control board.These components are part of the circuitry which controls the power source for the ht70 ventilator (e.G.Ac power, power pack).The observed damage can result in a ventilator shutdown with an accompanying shut down alert audible alarm.By design, and for safety, the shut down alert audible alarm is independent of the ht70¿s primary control logic and other audible alarm.After thorough analysis and testing of the returned ventilator, no issues were identified with the shut down alert audible alarm.It activated, as intended, during all device tests conducted by our engineering team with no identified product deficiencies.This ventilator was sent to the netherlands service center.The service personnel (sp) inspected the ventilator and submitted a quotation to the customer for the required repair.The quotation was submitted and was not approved by the customer.Unit has been discarded at customer request.The cause of the reported shutdown can be attributed to the identified damaged components on the control board.One of the damaged components was the c92 capacitor.Failures of c92 capacitors were addressed with a previous design change which was implemented after production of this ventilation, therefore no further action is required as a previous corrective action or investigation applies.However, the report of no alarms cannot be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17514570
Report Number2023050-2023-00025
Device Sequence Number18191100
Product Code CBK
UDI-Device Identifier10884521544369
UDI-Public10884521544369
Combination Product (Y/N)N
Initial Reporter CountryQA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70PM-SY-EU
Device Catalogue NumberHT70PM-SY-EU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age55 YR
Patient SexMale
Patient Weight68 KG